MAUDE Adverse Event Report: 3M HEALTH CARE 3M MICROPORE PAPER TAPE; MICROPORE¿ PAPER TAPE

3M HEALTH CARE 3M MICROPORE PAPER TAPE; MICROPORE¿ PAPER TAPE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Scarring (2061)
Date of Event 10/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporter occupation not provided.Product lot # was not provided.Product lot # was not provided, therefore device manufacture date is unknown.The sample was returned for evaluation.There was not enough sample returned to be tested.The sample was visually inspected and did not appear to be defective.3m will continue to monitor.End of report.
 
Event or Problem Description
A male patient alleged redness/scarring after he applied and removed 3m¿ micropore¿ surgical tape (1530-1) to his face to secure a plastic eye patch over the right eye after cataract surgery on (b)(6) 2019.The patient applied the tape he received from the hospital that same evening to the forehead and side of the face to secure the eye patch.The eye patch was worn overnight and the skin redness was noticed under the tape application site after he removed the tape the next day.The tape was not reapplied.The patient purchased an otc scar cream and applied the cream one time to the red skin areas with no improvement observed.The patient visited his eye surgeon the day after surgery for follow up and no medical treatment was provided for the symptom.The patient visited his eye surgeon again 2.5 weeks later and was prescribed hydrocortisone valerate cream to apply twice a day.The patient reported that the skin area, described as redness with scarring, has lightened.

Brand Name
3M MICROPORE PAPER TAPE
Common Device Name
MICROPORE¿ PAPER TAPE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key9380083
Report Number2110898-2019-00141
Device Sequence Number2258055
Product Code KGX
UDI-Device Identifier30707387065974
UDI-Public30707387065974
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number1530-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2019
Initial Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR